Florida, 2007Hail and Damaging Wind in Florida, July 14, 2007
July 14, 2007 · NWS TBW · 3 events in 2 counties and zones
Isolated thunderstorms developed along the sea breeze front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed along the sea breeze front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 14, 8:46 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 14, 8:46 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
946 AM EDT SAT JUL 14 2007
.UPDATE...WV SAT IMAGERY AND UPPER AIR ANALYSIS CONTINUE TO DHOW
DEEPENING UPPER TROF OVER THE EASTERN U.S.S DOWN INTO THE DEEP
SOUTH. SHEARED VORT MAX REMAINS OVER N FL GENERATING G SCATTERED
CONVECTION OVER NE GULF AND NATURE COAST THIS MORNING. SHOWERS AND
THUNDERSTORMS TO MOVE INLAND THIS AFTERNOON WITH SW FLOW THRU THE
COLUMN IN MOIST AND UNSTABLE ATMOSPHERE. CURRENT GRIDS AND FCSTS
ON TRACK NO CHANGES EXPECTED THIS MORNING.
&&
.AVIATION...VFR CONDITIONS PREVAIL. ISOLD LATE MORNING SHRA AND
AFTERNOON TSRA WILL GENERALLY MOVE INLAND ON WESTERLY FLOW.
&&
.MARINE...WEAK GRADIENT REMAINS OVER THE E GULF WITH HIGH PRESSURE
RIDGE AXIS S KEEPING FAIRLY LIGHT SW WINDS AND SEAS TODAY.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
UPDATE...RD
AVIATION UPDATE...RKR
Hazardous weather outlook, Jul 14, 4:10 AM EST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
510 AM EDT SAT JUL 14 2007
FLZ039-042-043-048>052-055>057-060>062-065-141500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
510 AM EDT SAT JUL 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
...THUNDERSTORM IMPACT...
THE SURFACE RIDGE AXIS WILL REMAIN ACROSS SOUTH FLORIDA CONTINUING
THE SOUTH TO SOUTHWEST FLOW ACROSS THE REGION TODAY. ISOLATED
THUNDERSTORMS OVER THE COASTAL WATERS WILL CONTINUE TO DRIFT
ONSHORE EARLY THIS MORNING AND BECOME SCATTERED AS THEY MOVE
INLAND DURING THE LATE MORNING AND AFTERNOON HOURS. HIGHEST RAIN
CHANCES WILL ONCE AGAIN BE ACROSS INLAND PORTIONS OF WEST CENTRAL
AND SOUTHWEST FLORIDA. THUNDERSTORMS THAT DEVELOP TODAY WILL
CONTAIN BRIEF MODERATE TO HEAVY DOWNPOURS...GUSTY WINDS AND
FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS
COULD BECOME STRONG OVER INLAND AREAS AND CONTAIN SMALL HAIL THIS
AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR
LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THE THUNDER YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...THUNDERSTORM IMPACT...
ON SUNDAY THE RIDGE AXIS WILL DRIFT NORTH INTO CENTRAL FLORIDA
SETTING UP A RATHER LIGHT WIND FLOW ACROSS THE REGION WHICH WILL
ALLOW THE SEA BREEZES TO DEVELOP AND MOVE INLAND LEADING TO
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. FOR MONDAY
THROUGH FRIDAY THE RIDGE AXIS WILL DRIFT NORTH INTO NORTH FLORIDA
SETTING UP A MORE TYPICAL SCATTERED AFTERNOON AND EVENING
THUNDERSTORM PATTERN WITH HIGHEST CHANCES CLOSER TO THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
PRC
Event by event
1 heavy rain, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Heavy Rain, Citrus
- When
- July 14, 11:30 AM EST to 3:45 PM EST
- Where
- Citrus County, Hernando
- Reported by
- Trained Spotter
- Coordinates
- 28.920, -82.370
A trained spotter reported 4.85 inches of rain. The ditches were full of water but no significant flooding was observed.
Thunderstorm Wind, Polk
- When
- July 14, 1:45 PM EST
- Where
- Polk County, 4 mi S of Lakeland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 27.972, -81.950
A trained spotter reported a 58 MPH wind gust on his home weather station.
Hail, Polk
- When
- July 14, 1:51 PM EST
- Where
- Polk County, 4 mi S of Lakeland
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.972, -81.950
A trained spotter reported penny size hail at his home.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 14, 20071 death · 1 event
- Damaging Wind in Alabama, July 14, 20072 injured · $50,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, July 14, 2007$80,000 · 3 events
- Damaging Winds and Lightning Strikes in Florida, July 14, 20071 injured · $49,000 · 50 kt wind · 5 events
- Waterspout in South Atlantic Coastal Waters, July 14, 20074 injured · 2 events
- Tornado and Damaging Winds in Florida, July 14, 20072 injured · EF0 · 11 events
- Damaging Winds in Alabama, July 14, 2007$30,000 · 50 kt wind · 3 events
- Damaging Winds in Arizona, July 14, 2007$23,000 · 55 kt wind · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 14, 2007$19,000 · 50 kt wind · 3 events
- Flash Flood in Texas, July 14, 2007$20,000 · 1 event
- Damaging Winds in Colorado, July 14, 2007$15,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Missouri, July 14, 2007$1,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39183, 39181, 39182.